Hail, Washington
- When
- May 25, 2:59 PM CST
- Where
- Washington County, Nashville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -89.383
Storm spotters reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT TUE MAY 25 2004 FRONTAL BOUNDARY HAS SETTLED INTO THE OZARKS AND EXTENDED FROM NEAR A STL-TBN-BVO LINE. CONVECTION CONTINUED TO MOVE EASTWARD JUST NORTH OF THE BOUNDARY WHICH HAS PRODUCED SOME GOLF BALL SIZE HAIL. MODELS FORECAST THE FRONT TO SETTLE SOUTHEASTWARD TONIGHT AND LIE ACROSS SOUTHERN MO BY 12Z WEDNESDAY. APPEARS THAT FRONT WILL REMAIN ACROSS MO INTO FRIDAY. THE 850 MOISTURE WAS POOLED THIS MORNING ACROSS SOUTHERN MO INTO THE TN VALLEY. UPPER JET EXTENDED FROM NORTHERN BAJA INTO THE CENTRAL PLAINS WITH SECOND CORE OVER THE NORTHERN PLAINS THIS MORNING. THE GFS, ETA AND UKMET ARE VERY SIMILAR THROUGH MIDWEEK WITH A 100-120 KT JET FORECAST TO EXTEND FROM THE NEW ENGLAND STATES ACROSS THE MIDWEST INTO NORTHERN BAJA. THE WRF MODEL OUT OF NCAR DID A SUBERB JOB ON FORECASTING THE MCS/ BOW ECHO THAT ROLLED ACROSS THE FORECAST AREA LAST NIGHT. LAST EVENINGS RUN OF THE MODEL IS FORECASTING A COMPLEX OF THUNDERSTORMS ACROSS SOUTHEAST MO/SOUTHERN IL/WESTERN KY TONIGHT WITH MOST OF THE CONVECTION CONFINED ACROSS THE OZARKS ON WEDNESDAY. IN THE EXTENDED PERIOD OVER THE HOLIDAY WEEKEND, THE 25/00Z RUNS OF THE GFS AND ECMWF ARE FAIRLY SIMILAR AT 500 FOR SATURDAY EVENING IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES. DEEP SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS AS A RESULT. UPPER SYSTEM IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY MONDAY EVENING. COLD FRONT SHOULD MOVE ACROSS MO ON MEMORIAL DAY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT TUE MAY 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-050-051-261100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-KNOX-LEWIS-MARION-MONITEAU- MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 352 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065- 072>075-084-085-099-261100- BOND IL-CALHOUN IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 352 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSOURI AND A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OLIVETTE 38.67N 90.38W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL OVERLAND 38.70N 90.37W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0255 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SDTPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OLIVETTE 38.67N 90.38W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL OVERLAND 38.70N 90.37W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0255 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SDTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CLAYTON 38.64N 90.33W
05/25/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL BRENTWOOD 38.62N 90.35W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0255 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 1.00 INCH MADISON IL TRAINED SPOTTER
&&
SDTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CLAYTON 38.64N 90.33W
05/25/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL BRENTWOOD 38.62N 90.35W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0255 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 1.00 INCH MADISON IL TRAINED SPOTTER
&&
SDTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FLOOD RICHMOND HEIGHTS 38.63N 90.33W
05/25/2004 ST. LOUIS MO AMATEUR RADIO
NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
COUNTY
0310 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.75 INCH ST. LOUIS CITY MO AMATEUR RADIO
0315 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.75 INCH MADISON IL AMATEUR RADIO
&&
SDTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FLOOD RICHMOND HEIGHTS 38.63N 90.33W
05/25/2004 ST. LOUIS MO AMATEUR RADIO
NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
COUNTY
0310 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.75 INCH ST. LOUIS CITY MO AMATEUR RADIO
0315 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.75 INCH MADISON IL AMATEUR RADIO
&&
SDTThe St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397095.